Sunday, November 27, 2022

Will Mucinex Help With Sinus Pressure

What Is Postnasal Drip

Mucinex: Sinus Repair

Postnasal drip refers to mucus from the nose or sinuses draining into the throat. A person may complain of having nasal congestion and a sensation of mucus dripping from the back of their nose. When a healthcare provider does an examination, they may see mucus dripping into the throat and inflammation in the nose and throat. A combination of symptoms and a physical examination can help your healthcare provider diagnose postnasal drip.

Tips For Relieving Sinus Pressure

Sinus pressure is common, but nonetheless uncomfortable. Allergies and infections such as the cold or flu cause the passages in your nose to become blocked. This leads to inflammation and often throbbing pain in the front of your head and face. Luckily, there’s a lot you can do to ease these symptoms, allowing you to breathe easier and with less ache.

Dryness in your sinus passages can cause and worsen sinus pressure. Humidifiers and vaporizers help resolve this by adding moisture to the air you breathe in, creating a more humid environment in your nose and sinuses. This can be especially helpful during winter months or if you live in a dry climate. Humidifiers typically release cool mist into the air, while vaporizers create steam from boiling water. Follow product instructions to avoid adding too much moisture to the air.

Mist and steam aren’t the only sources of moisture that matter for relieving sinus pressure. Drinking plenty of fluids allows your body to better lubricate the linings of your passages too. Water is your best bet, but according to the University of Maryland Medical Center, hydration can come in forms other than drinking water, such as broth-based soups, ice cubes and herbal tea. For particularly soothing options with the added perks of steam, have chicken or vegetable soup or sip herbal tea with honey

Coverage And Cost Comparison Of Sudafed Vs Mucinex

Sudafed is not typically covered by insurance or Medicare prescription plans. A standard dosage that you may purchase at the pharmacy is a box of 24 tablets , with a typical price of $5-10. Note: Sudafed is kept behind the pharmacy counter, even though it is over-the-counter in most states. See FAQ for more information.

Mucinex is also not typically covered by insurance or Medicare prescription plans. A standard dosage for purchase at the pharmacy is a box of 20 tablets , with a typical price of $10-15.

You can use a SingleCare card to save on Sudafed or Mucinex if you have a doctors prescription.

Sudafed
$11-12

Recommended Reading: Steroid Nasal Spray For Sinus Infection

How Do Doctors Drain Sinuses

doctorsinuses can drain1.Frontal sinus massage

  • Start by rubbing your hands together to warm them up.
  • Place your index and middle fingers on either side of the forehead, just above the eyebrows.
  • Massage slowly in a circular outward motion, working your way outwards, towards the temples.
  • Do this for about 30 seconds.
  • Mucinex Uses And Side Effects

    Mucinex Sinus

    Mucinex is a brand name for a medication called guaifenesin. In the United States, guaifenesin is sold over-the-counter expectorant that can be used to treat congestion by breaking up and thinning mucus in the chest and throat. Mucus that is closer to a liquid than a solid is easier to cough out and expel. Mucinex is typically used by individuals who are congested because they are suffering from a common cold, the flu, or allergies but it can be prescribed by a healthcare provider for other reasons. Guaifenesin works to relieve the symptoms of these conditions but is not a treatment for the root cause of congestion or decrease the overall time of these illnesses. Guaifenesin is safe to use in both adults and children.

    Aside from being used as an expectorant, guaifenesin is a centrally-acting muscle relaxant and is sometimes used in veterinary medicine for this purpose. There is also an off-label treatment known as the fibromyalgia guaifenesin protocol that is sometimes used, however, there is very little evidence to support the use of guaifenesin in this manner.

    Guaifenesin is sold by itself or as one of the several ingredients in many cough and cold preparations. Some of the different medications containing guaifenesin include:

    Recommended Reading: Sinus Pressure Relief For Kids

    Is Whiskey Good For Sinus Infection

    Whiskey is an effective decongestant. The alcohol dilates the blood vessels. The steam from the hot beverages works with the decongestant benefits of the alcohol and makes it easier for the mucus membranes to deal with the nasal congestion. Whiskey can also relieve aching muscles and soothe a sore throat.

    What Symptoms Does The Mucinex Dm 12 Hr Max Strength Expectorant & Cough Suppressant Tablets Relieve

    Mucinex DM is one of the best cough suppressants on the shelves. It helps control your cough whether it is wet or dry. Plus, it thins and loosens mucus that causes chest congestion. You start to feel better almost immediately upon taking the medication, and the extended-release tablets keep giving you the medication that you need throughout the day or night.

    You May Like: Best Tea For Sinus Infection

    How Is This Medicine Best Taken

    Use Mucinex Sinus-Max as ordered by your doctor. Read all information given to you. Follow all instructions closely.

    • Take with or without food. Take with food if it causes an upset stomach.
    • Drink lots of noncaffeine liquids unless told to drink less liquid by your doctor.

    What do I do if I miss a dose?

    • If you take Mucinex Sinus-Max on a regular basis, take a missed dose as soon as you think about it.
    • If it is close to the time for your next dose, skip the missed dose and go back to your normal time.
    • Do not take 2 doses at the same time or extra doses.
    • Many times Mucinex Sinus-Max is taken on an as needed basis. Do not take more often than told by the doctor.

    How Well Does Mucinex Work For Coughing

    Mucinex Sinus Max: Airplane Act 2

    Unfortunately, Mucinex does not appear to be effective for cough. Though Mucinex has been shown in some studies to have a small effect compared with doing nothing , larger reviews with many studies have concluded that there is no good evidence for using Mucinex. Studies have not found that Mucinex helps reduce coughing nor does it make the coughing itself less severe.

    Recommended Reading: How To Make Sinus Rinse

    Youre Not Staying Hydrated

    Drinking more water with a sinus infection may sound counterintuitive, but its essential to stay hydrated while you have a sinus infection. Your body uses water to make mucus, so when you have a sinus infection, your body needs more liquids to stay hydrated. Keeping your body hydrated during a sinus infection also makes your mucus thinner, therefore easier to get rid of it so you can breathe a bit easier.

    Also Check: What Works Best For Sinus Pressure

    Does Mucinex Cause Rebound Congestion

    4/5docauserebound congestionrebound congestion

    Similarly, it is asked, do oral decongestants cause rebound congestion?

    Oral decongestants do not cause rebound congestion but are not as effective as topical formulations. The most common side effects of oral decongestants are insomnia and irritability, which can occur in as many as 25% of patients taking these medications.

    Likewise, how do I stop rebound congestion? Rebound congestion treatmentOne can use a nasal steroid to help limit the symptoms while the body recovers. In severe cases, an oral steroid can be prescribed, which may help. Dr. Gels adds that saline spray might help to reduce the inflammation.

    One may also ask, how long does rebound congestion last?

    Congestion is usually the only symptom. And if you continue to use your nasal spray, this congestion can last for weeks or even months. There isnât a test to formally diagnose rebound congestion. But if rhinitis medicamentosa is to blame, your symptoms should improve after you stop using the medication.

    Why do nasal decongestants cause rebound congestion?

    Causes of Rebound CongestionThis is thought to be related to two possible causes: Use of nasal decongestant causes inadequate blood supply which causes swelling to occur in your nasal passages.

    stayHow Long DoStay in Your System

    Also Check: Whatâs The Best Thing To Do For A Sinus Infection

    Also Check: How To Get Sinus Pressure To Go Away

    Fever And Pain Reducers

    If you have a fever and/or pain, take two acetaminophen tablets. After four hours, if you still have pain or fever, take two ibuprofen tablets. You can rotate these every four hours.

    Valdez said it is very important to be careful when combining all these medicines to make sure you are not doubling up on a single agent. âSome of these medications may contain a lower dose of any of the above mentioned agents, so check the labels carefully.â

    Remember those agents are: acetaminophen or ibuprofen for fever/pain, dextromethorphan for cough and pseudoephedrine or phenylephrine and guaifenesin for decongestants and expectorants.

    Lastly, Valdez said to keep the following in mind:

    • If you have a fever, do not go into work or school you should be fever free for 24 hours.
    • Rest is the best medicine. Let the virus run its course if your body is run down it will take it longer to fight off the infection.
    • To prevent sinus infections, get a flu shot , wash your hands often and cover your cough and sneeze.

    How Can You Tell If You Have An Acute Sinus Infection

    Mucinex Sinus

    Its tempting to label every nasal issue as a sinus infection, but thats not always the case. Common symptoms of acute sinusitis include:

    • Headaches and sometimes, toothaches

    Many people believe that green snot means you have a bacterial sinus infection, curable only with antibiotics. Not true. Sage-colored mucus is common with viral infections and allergies and can happen when snot sits in your face for a while before being expelled.

    A trip to your doctor may be necessary if you have a bacterial infection, but it can often be difficult to distinguish between that and a viral infection. If your symptoms last longer than 10 days or improve before worsening again, call your HCP.

    If you suddenly experience any of these symptoms, its a sign to seek medical attention immediately, even if theyve been present for fewer than seven days:

    • Abrupt vision changes
    • Continual high fever

    Don’t Miss: How To Cure Sinus Infection Fast

    Talk With Your Doctor

    Mucinex D can help most people relieve chest and nasal congestion without side effects that are harmful or worrisome. However, this is not true for everyone, especially if you have certain medical conditions or take other drugs.

    If youre unsure if Mucinex is right for you, ask your doctor. And if you cant take Mucinex D, check out the best natural cough remedies and the best natural antihistamines.

    Best For Good Size: Les Labs Sinus Infection Over The Counter Medicine

    Les Labs is known for creating pragmatic and minimalist medicine for people on the go, and its line of Les Labs Sinus Infection Over The Counter Medicine definitely falls in line with that reputation. The les lab sinus infection over the counter medicine comes with an expiration date and it is very quick. The Manufacturer says: Our natural drug-free formula helps promote sinus & nasal health while supporting lung & respiratory function. These statements have not been evaluated by the food and drug administration.

    The medicine is perfect for good size and it is used for prescription drugs. Above all, the les labs sinus infection over the counter medicine is used for money back guarantee and it makes a huge difference.

    Most customers agree that the medicine is causing unbearable acid indigestion. And, a few say that the medicine is with allergies, and consequently ended up finding this. And, a few say that the bottle recommends taking 1 pill 2 3 times a day.

    Top Customer Quotes:

    Recommended Reading: Can You Take Allergy Medicine With Sinus Medicine

    Recommended Reading: How To Prevent Sinus Migraines

    Bc Powder Sinus Pain & Congestion 12 Count

    as of March 8, 2022 1:37 am

    Features

    • BC Powder Sinus Pain & Congestion works fast to temporarily relieve allergy and cold symptoms like nasal and sinus congestion, headaches, runny nose, sneezing, minor aches and pains and temporarily reduces fever
    • Unique powder formula works fast to relieve sinus headaches and congestion that can accompany allergies, a cold or the flu
    • Contains: 650 mg Acetaminophen, pain and fever reliever 4 mg Chlorpheniramine maleate, antihistamine 10 mg Phenylephrine hydrochloride, nasal decongestant
    • Convenient, on-the-go stick packs that are easy to swallow for relief anytime or anywhere
    • Contains 3 boxes of BC Powder Sinus Pain & Congestion, 12 stick powders each

    A stuffy nose can be an annoying condition that can linger for days or even weeks. There are many underlying causes for a stuffy nose , but, contrary to popular belief, the nostrils are not clogged by mucus.

    This article explores the causes of a stuffy nose and the various drug and non-drug treatments. It also explains when to call a doctor if the symptoms persist or are a sign of something more serious.

    Ways To Prevent Making Your Sinus Infection Worse

    Mucinex Sinus-Max | (Alternative Version) Commercial | Elevator

    If youre like most adults, your sinus infection arrived on the heels of a common cold or some other upper respiratory infection. Approximately 90 percent of acute sinus infections are caused by a virus. Although such infections tend to last only about a week, the stuffy nose, sinus pressure, headache, sore throat and general lack of energy can interfere with your life in the meantime. Youll want to manage your symptoms and steer clear of anything that might make them worse as the infection runs its course. Here are five ways you might be making your sinus infection worse, and tips on how you can avoid them to get better faster.

    It turns out your mother was right: Your body needs rest when its fighting off an infection. Taking it easy during the day and getting enough sleep at night are key to giving your immune system the energy it needs to do its job. Going to work, meeting all your deadlines and keeping the same pace you did before you were sick can leave you feeling totally depleted. Worse, the stress of keeping up when you dont feel well may exacerbate your headache or sinus pressure. Allow yourself to slow down, especially in the first few days when symptoms are at their worst.

    You May Like: Over Counter Sinus Headache Medication

    Do Antihistamines Help With Sinus Pressure

    Cold, sinus, and allergy symptoms can be relieved by over-the-counter medications such as antihistamines. In some cases, these devices are designed to relieve congestion in the sinus cavities, while in others, they are used to suppress coughs or keep your airways open. In order for the body to produce histamine, antihistamines are needed.

    What To Do About Sinusitis

    If youve ever had a cold that just wouldnt go away, it may have been sinusitis an inflammation of the paranasal sinuses, the cavities within the bones that surround the nose. The sinuses are lined with a thin membrane that produces mucus, which is normally swept along by hair cells and drains through small openings into the nasal cavity. Sinusitis starts when this drainage system becomes blocked, usually from swelling due to inflammation caused by infection or allergy. Soon, your head hurts, you feel facial pressure or pain, and thick mucus clogs your nose. The symptoms may clear on their own, but often they persist or repeatedly return.

    You May Like: Baz Allergy Asthma And Sinus Center

    You May Like: Sinus Pressure In Eyes And Forehead

    Is Sudafed Or Mucinex More Effective

    Since Sudafed treats nasal congestion, and Mucinex treats chest congestion/productive cough, comparing their efficacy is like comparing apples to oranges, as they are different medications for different indications. However, we can look at each drugs efficacy.

    Sudafed has been shown to be a safe and effective treatment for nasal congestion. Mucinex has been shown to be safe and effective in treating chest congestion.

    Both Sudafed and Mucinex can be very effective in their respective treatments however, when choosing a medication for yourself, it is always best to check with your healthcare provider who has your full medical history and can help you select the most appropriate medication.

    Dehydration Can Make Your Sinus Infection Worse

    Mucinex Sinus

    It may surprise you to know that when your body is producing more mucus, as it does when its in the throes of a viral infection, you need to drink more water to stay hydrated. Thats because it takes fluids to make mucus and viral infections will lead to dehydration. Not drinking enough water when you have a sinus infection can make headaches and sinus pressure worse it can also lead to thicker mucus thats harder to expel. On the other hand, drinking enough fluids can help thin your mucus, which makes it easier to get rid of. Ice-cold drinks can soothe a sore throat, while hot drinks will help loosen mucus.

    Read Also: Sinus Pressure Causing Neck Pain

    Is There Any Science To Support Mucinex Vs Post

    A. Your experience is intriguing. There are at least a dozen different Mucinex products containing the mucolytic agent guaifenesin. Mucolytic, according to Merriam-Webster, means:

    tending to break down or lower the viscosity of mucin-containing body secretions or components

    Although the effectiveness of guaifenesin against cough is rather controversial, some doctors report that it helps make mucus less thick and sticky .

    Do Allergy Medicines Interact With My Blood Pressure Medication

    Most antihistamines are generally safe to take with your blood pressure medication. However, keep in mind the following drug interactions if you are taking medication for your blood pressure:

    • fexofenadine : Carvedilol may increase the effects of fexofenadine. Use fexofenadine cautiously if you are taking carvedilol.
    • cetirizine and levocetirizine : You may experience increased drowsiness if you take cetirizine or levocetirizine in combination with methyldopa .
    • diphenhydramine : Any product containing diphenhydramine may counteract the effects of many of your blood pressure medications. Be sure to talk with your pharmacist before taking any diphenhydramine products.

    Don’t Miss: How Can A Doctor Diagnose A Sinus Infection

    Popular Articles
    Related news